CSN Login
Members Online: 15

Mom is in hospital!

Best Friend
Posts: 222
Joined: May 2011

Well, my mom was having her final chemo and i got a call from my dad saying she was in the ER. She had coded during chemo. I was havin a good day and feeling so positive. I know this battle is like a rollercoaster but why can't he let people just have a little time when we can just live? She had a reaction to her carbo i think. I don't get it because she has been getting the carbo since May! I mean there were a couple weeks without cuz doc thought it was the one causing all her low blood counts, and low platelet counts. But three weeks ago he gave her taxol and than a small dose of carbo. Well, this was supposed to be the last one and it just couldn't be a happy moment for my mom. He did the taxol and than gave her a higher dose of carbo. She said she felt like things were burning, and than she couldn't breathe. Good thing she was actually in the cancer center which is in the hospital. She couldn't push the button for the nurse to tell them she couldn't breathe so the person next to her called the nurse. Next thing u know she codes and than they take her on a gurney to the ER. Amazing!
Don't they have you hooked up to oxygen saturation, blood pressure, heart monitors, whatever? I thought an alarm would just go off.
They finally got her back, and gave her a large dose of benadryl, which she had before the chemo. Then her color slowing started coming back while she was upside down practically on the gurney. Finally the doc said she was getting enough oxygen through her blood and getting fluid thru the iv. So, they wouldn't let her go. She was upset cuz it was like she was so nervous yesterday. And now look what happened.
Just keep us in ur prayers! Hopefully it was just the reaction. I guess this means that if she needs chemo again, they won't be able to use the taxol? Rough day!

Carolyn68
Posts: 39
Joined: Aug 2011

I had a very bad reaction to TAXOL on my very first chemo appt. I was coded, but where I go for my chemo is a chemo room filled with nurses. We are always asked to bring one person along to chemo , which I always brought my husband and he sits right next to me!. They started administering TAXOL...minutes after, I turned as RED as a tomato! My nurse was right there....all the nurses came running, plugged me up to everything....oxygen, pulse, BP machine. I felt flushed and ichy.....they immediately gave me more benadryl....stopped the TAXol. Talked to my doctor. Once, my vitals were back to normal...they began the TAXOL very slowly....it was suppose to be a 2 hour appt, turned into a 7 hour appt. From then on, I had to take pre-med the night before and morning of chemo, so I would not get a reaction like that again. It scared the _ _ _ _ out of me and my husband for sure!! But, never had any reactions after that and they continued with TAXOL, just administered slowly. I was kept a close eye ever since then. Your Moms body should have been use to it by now, but everyone is so different. But, I have experienced a REACTION and it is not fun! I got to come home that day, but it was hours later.....good luck to your Mom...and yes, I will say a prayer for your Mom. I am sure she will be fine. Just need to stay on top of the doctors....and nurses.....! I hope you have a better day.

Carolyn

Best Friend
Posts: 222
Joined: May 2011

I know they had said the taxol was the one they administered slowly the first one because people had bad reactions. She has been getting it though. So i wonder if carbo could have caused it? The way you described it is exactly how it happened to my mom. Her clothes were soaking wet from the sweat.
Thanks for sharing ur story so i am not so freaked out.
I hope you have a great weekend. THANKS!

AussieMaddie's picture
AussieMaddie
Posts: 345
Joined: May 2011

I'm so sorry that your mother had that reaction.
I don't know why one person has such reactions and others, like me so far, has almost none.
It's not fair!
My thoughts are with her and you (((( ))))
AussieMaddie

Best Friend
Posts: 222
Joined: May 2011

She seems to be doing well. She is gonna call doc tomorrow morning. She is gonna ask if he still wants her to get her neulasta shot. I don't know if she should. She seems very relaxed this time. She is so hoping that she is done for awhile. Especially after this whole thing. She never had the bad reaction either. She usually has a hard time with chemo anyhow. But not during. She will be better in a week. I hope she is ok. Really worried. Everything was going so well!

Tina Brown's picture
Tina Brown
Posts: 1054
Joined: Nov 2009

I am sorry to read about your mum's bad reaction. I do know that carbo/taxol is very very toxic to the body and there is only so much in your lifetime that you are allowed to take.

I am sure there will be other alternative chemo's available to take. I am on Topotecan and am having really good results from.

Love tina xx

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network